Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Riverton, WY

May 24, 2014Big Horn County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 24, 2014, 2:58 PM MDT for Big Horn County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2014, 2:58 PM MDT (20:58 UTC)
Expired
May 24, 2014, 3:30 PM MDT
In force
32 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
50.0 mph

County Big Horn County, WY

The radar

The Billings radar (KBLX), 115 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS55 KRIW 242058
SVRRIW
WYC003-242130-
/O.NEW.KRIW.SV.W.0008.140524T2058Z-140524T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BIG HORN COUNTY IN CENTRAL WYOMING...

* UNTIL 330 PM MDT

* AT 257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOVELL...AND
  MOVING SOUTH AT 20 MPH. 

  HAZARD...QUARTER SIZE HAIL. THIS STORM HAS A HISTORY OF PRODUCING  
  A TORNADO. 

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 14A MILE MARKER 50 AND LOVELL AROUND 305 PM MDT.
  HWY 310/789 MILE MARKER 230 AROUND 320 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING A TORNADO AND IS 
CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING 
EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY 
ANOTHER TORNADO. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN 
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4476 10818 4473 10847 4498 10846 4498 10831
TIME...MOT...LOC 2058Z 340DEG 16KT 4486 10836

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH

$$

ALLEN
2 follow-up statements
605 
WWUS55 KRIW 242116
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MDT SAT MAY 24 2014

WYC003-242130-
/O.CON.KRIW.SV.W.0008.000000T0000Z-140524T2130Z/
BIG HORN WY-
316 PM MDT SAT MAY 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BIG HORN COUNTY IN CENTRAL WYOMING UNTIL 330 PM MDT...

AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR U.S. HWY 14A
MILE MARKER 50...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. THIS STORM HAS A HISTORY OF PRODUCING A 
TORNADO.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 310/789 MILE MARKER 230 AROUND 325 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4473 10845 4492 10844 4495 10829 4476 10818
TIME...MOT...LOC 2116Z 326DEG 13KT 4483 10833

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH

$$

ALLEN
136 
WWUS55 KRIW 242130
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT SAT MAY 24 2014

WYC003-242140-
/O.EXP.KRIW.SV.W.0008.000000T0000Z-140524T2130Z/
BIG HORN WY-
330 PM MDT SAT MAY 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BIG HORN COUNTY
IN CENTRAL WYOMING HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4473 10845 4492 10844 4495 10829 4476 10818
TIME...MOT...LOC 2116Z 326DEG 13KT 4483 10833

$$

ALLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:21 PM MDT, 37 minutes earlier.

Area forecast discussion, May 24, 2:21 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MDT SAT MAY 24 2014

.SHORT TERM...TONIGHT AND SUNDAY

AN UPPER LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHEAST INTO THE FOUR
CORNERS REGION. BROAD LIFT ASSOCIATED WITH THE LOW WILL AGAIN
ENCOURAGE MORE THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM PERIOD.
THERE WILL BE SOME ENHANCED ACTIVITY LATE THIS AFTERNOON INTO THE
EVENING AS A SPEED MAX ASSOCIATED WITH THE UPPER LOW NOSES INTO THE
REGION. QG FORCING AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH THIS
FEATURE WILL PROVIDE SOME SUPPORT FOR THE THUNDERSTORM ACTIVITY
GOING ON UNDERNEATH...BUT LOW TO MID LEVEL SHEAR IS LACKING SO THE
STORMS ARE NOT EXPECTED TO BE VERY ORGANIZED OR LONG LIVED.
HOWEVER...RICH MOISTURE AND MODERATE INSTABILITY ACROSS THE REGION
WILL SUPPORT THUNDERSTORMS JUST ABOUT ANYWHERE...AND THESE WILL BE
SLOW MOVING STORMS WITH PWAT INCREASING INTO THE NIGHT...NEARING AN
INCH IN EASTERN WYOMING. SO FLASH FLOODING IS EXPECTED TO BE THE
PRIMARY THREAT. HOWEVER...SOME UPDRAFTS COULD BE STRONG WHICH COULD
RESULT IN SOME SMALL HAIL AND COULD EVEN PRODUCE A LANDSPOUT IF A
STRONG ENOUGH STORM FORMS OVER THE RIGHT TERRAIN.

THE UPPER LEVEL SUPPORT STICKS AROUND THROUGH THE NIGHT SO THERE
COULD BE SOME NOCTURNAL CONVECTION...ESPECIALLY ACROSS THE FAR
EASTERN REACHES OF THE CWA WHERE THE QG FORCING AND UPPER LEVEL
DIVERGENCE WILL BE THE STRONGEST. THE UPPER LEVEL LOW CONTINUES TO
SLOWLY TRACK NORTHEAST THROUGH THE NIGHT...WITH ANOTHER CHANCE FOR
STORMS ON SUNDAY AS SURFACE FLOW TURNS NORTHEAST...ADVECTING IN SOME
RICHER MOISTURE FROM THE PLAINS. THE ATMOSPHERE WILL AGAIN
DESTABILIZE AS THE SURFACE HEATS DURING THE DAY. FLASH FLOODING WILL
AGAIN BE THE MAIN THREAT AS MORE SLOW MOVING MOISTURE LADEN STORMS
POP UP...HOWEVER THERE WILL BE AT LEAST SOME MOVEMENT TOMORROW...
ESPECIALLY EAST OF THE DIVIDE.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

A PESKY CUT OFF UPPER LOW ACROSS THE DESERT SOUTHWEST/SOUTHERN
ROCKIES OVER THE PAST SEVERAL DAYS IS FINALLY EXPECTED TO PUSH INTO
THE CENTRAL PLAINS LATE SUNDAY NIGHT/MONDAY...AS A KICKER UPPER
LOW/TROUGH APPROACHES THE PACIFIC NORTHWEST. THE WESTERN UPPER LOW
IS THEN PROJECTED TO DIG SOUTHWARD INTO MUCH OF THE WEST COAST
TUESDAY...WITH DOWNSTREAM RIDGING OVER THE FORECAST AREA. ALTHOUGH
CANNOT RULE OUT ISOLATED...MAINLY MTN...CONVECTION MONDAY AND
TUESDAY...CONDITIONS WILL BE MUCH DRIER AND A BIT WARMER BOTH DAYS.
ON TUESDAY...COULD SEE SOME ELEVATED FIRE WEATHER CONDITIONS AS VERY
LOW RH COMBINE WITH SOME BREEZY SOUTHWEST FLOW.

MODELS ARE IN GENERAL AGREEMENT THAT A TROUGH WILL REMAIN OVER THE
WEST COAST THROUGH THE END OF THE WEEK. THEY ALSO SHOW PART OF THIS
TROUGH LIFTING OUT OF THE PACIFIC NORTHWEST ACROSS THE NORTHERN
INTERMOUNTAIN WEST INTO SOUTHWEST/SOUTHERN CANADA IN THE
WEDNESDAY/THURSDAY TIME FRAME. SIGNIFICANT DIFFERENCES EXIST IN THE
TIMING...STRENGTH...AND EASTWARD EXTENT OF THIS UPPER LOW AS IT
EJECTS OUT WEDNESDAY AND THURSDAY. THE ECMWF IS A BIT FASTER AND
EAST WITH THIS UPPER LOW THAN OTHER MODELS SLIDING A COLD FRONT
ACROSS THE AREA WEDNESDAY NIGHT WITH MUCH COOLER CONDITIONS
THURSDAY...WHILE THE GEM AND GFS IS NOT AS STRONG WITH THIS COLD
FRONT.

REGARDLESS...WEDNESDAY LOOKS TO BE HOT...MAINLY DRY...WITH BREEZY TO
WINDY SOUTHWEST FLOW. 700MB TEMPERATURES BETWEEN 14C AND 16C WOULD
RESULT IN BASIN TEMPERATURES EAST OF THE DIVIDE NEAR 90 DEGREES.
THIS WOULD RESULT IN BOTH ELEVATED FIRE WEATHER CONDITIONS AND
ACCELERATED MOUNTAIN SNOWMELT.

ON THURSDAY...DESPITE A WEAKENING COLD FRONT OVER THE AREA IT STILL
APPEARS MAINLY DRY CONDITIONS WILL CONTINUE ALTHOUGH BETTER THAN
WEDNESDAY.

ON FRIDAY AND SATURDAY...MODELS KEEP THE MEAN TROUGH OVER THE WEST
COAST...BUT ARE HINTING AT SOME MOISTURE FROM HURRICANE AMANDA BEING
LIFTED NORTHWARD POSSIBLY IMPACTING THE AREA. THUS WILL HAVE AT
LEAST SLIGHT CHANCE OVER THE ENTIRE AREA TO ACCOUNT FOR THIS.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED TO LOCALLY NUMEROUS DIURNAL...SLOW MOVING THUNDERSTORMS
WILL BE ONGOING THIS EVENING. PERIODS OF MVFR/IFR CONDITIONS WILL
OCCUR IN THUNDERSTORMS. SURFACE WINDS WILL BE DOMINATED PRIMARILY
BY OUTFLOW WINDS THIS EVENING WITH VARIABLE DIRECTIONS POSSIBLE. CONVECTION
WILL WEAKEN/DISSIPATE WITH LOSS OF DAYTIME HEATING WITH ONLY
ISOLATED CONVECTION EXPECTED AFTER 06Z. A WEAK COLD FRONT IS
EXPECTED TO PUSH SOUTH ACROSS THE AREA TONIGHT...WITH MAINLY LIGHT
WIND SHIFT TO THE NORTH...WHICH MIGHT BE A BIT HARD TO TELL AT
FIRST WITH ALL OF THE WIND FIELDS CONTAMINATED BY CONVECTION.
ALTHOUGH CANNOT RULE OUT SOME LOW CEILINGS/FOG IN WAKE OF THE
FRONT...ESPECIALLY WHERE LOCALIZED HEAVY RAINFALL
OCCURS...BOUNDARY LAYER MOISTURE IS LACKING FOR ANY WIDESPREAD
ACTIVITY AND WILL KEEP FG/LOW CEILINGS OUT OF AREA TERMINALS.
CONVECTION ON SUNDAY SHOULD BE LESS WIDESPREAD...ESPECIALLY OVER
THE NORTHWEST...BUT SCATTERED CONVECTION IS AGAIN A GOOD BET
ESPECIALLY ACROSS THE EAST AND SOUTH.

&&

.HYDROLOGY...

A FLOOD WATCH REMAINS IN EFFECT FOR SMALL TRIBUTARIES ACROSS THE
WESTERN SLOPES OF THE BIGHORN MTS INTO ADJACENT FOOTHILLS. THIS WILL
BE FROM A COMBINATION OF SNOWMELT AND LOCALIZED HEAVY RAINFALL FROM
SLOW MOVING STORMS THIS EVENING. OUTSIDE OF LOCALIZED AREAS THAT RECEIVE
HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING...RIVERS AND STREAMS
WILL BE ON THE RISE...BUT ARE EXPECTED TO REMAIN AT OR BELOW
BANKFULL. THUNDERSTORM COVERAGE WILL BE LESS SUNDAY AFTERNOON AND
EVENING...BUT THE SOUTH AND EAST COULD STILL SEE LOCALIZED HEAVY
RAINFALL...WHICH COULD CAUSE ISSUES FOR SMALL STREAMS IMPACTED BY
THE HEAVY RAINFALL. MONDAY THROUGH WEDNESDAY LOOK MAINLY DRY...BUT
ABOUT 10 TO EVEN AS MUCH 15 DEGREES WARMER THAN WHAT IS OCCURRING
TODAY. THIS WILL RESULT IN ACCELERATED MID/HIGH MOUNTAIN ELEVATION
SNOWMELT. FOR STREAMS/RIVERS NEAR BANKFULL...THIS MIGHT BE ENOUGH
TO CAUSE SOME FLOODING MID TO LATE NEXT WEEK.

FOR FIRE WEATHER INFORMATION...PLEASE SEE THE FIRE WEATHER
PLANNING FORECAST /FWF/.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING WYZ006-008.

&&

SHORT TERM...ALLEN
LONG TERM...WM
AVIATION...WM
HYDROLOGY...WM
Hazardous weather outlook, May 24, 4:05 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
405 AM MDT SAT MAY 24 2014

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
405 AM MDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS CENTRAL AND WESTERN
WYOMING THIS AFTERNOON. SOME STORMS MAY CONTAIN HEAVY RAIN...SMALL
HAIL...AND GUSTY WIND. ANY HEAVY RAIN OVER MOUNTAIN LOCATIONS MAY
LEAD TO ADDITIONAL INCREASES IN ASSOCIATED RIVER LEVELS. THESE LEVELS
WILL CONTINUE TO BE MONITORED THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...A SLIGHT CHANCE OF THUNDERSTORMS EAST OF THE CONTINENTAL
DIVIDE...ESPECIALLY OVER SWEETWATER AND NATRONA COUNTIES.

MONDAY THROUGH WEDNESDAY...WARMER. ISOLATED THUNDERSTORMS EACH
AFTERNOON AND EVENING. BREEZY TO WINDY TUESDAY AND WEDNESDAY WITH
INCREASED FIRE DANGER FOR THE LOWER ELEVATIONS OF THE SOUTHWEST AND
CENTRAL. THIS WILL ALSO INCREASE HIGH ELEVATION SNOWMELT TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR WIND GUSTS OF 40 MPH OR
HIGHER...AS WELL AS ANY FLOODING AND RAINFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 24, 1:38 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
138 PM MDT SAT MAY 24 2014

WYZ028-029-242000-
FLAMING GORGE WY-ROCK SPRINGS AND GREEN RIVER WY-
138 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWEETWATER COUNTY
UNTIL 200 PM MDT...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF MCKINNON...OR 15 MILES
NORTHWEST OF MANILA...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MCKINNON ROAD AND RURAL SOUTHWESTERN SWEETWATER COUNTY THROUGH 200
PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4099 10978 4099 11004 4100 11006 4129 11006
      4139 11006 4139 10969 4099 10967 4099 10977
TIME...MOT...LOC 1937Z 175DEG 11KT 4118 10985
Special weather statement, May 24, 2:20 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
220 PM MDT SAT MAY 24 2014

WYZ012-014-025-242045-
TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS
WY-WIND RIVER MOUNTAINS WEST WY-
220 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE COUNTY UNTIL
245 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 352 MILE MARKER 10...OR 17 MILES
NORTHWEST OF PINEDALE...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 352 MILE MARKER 20 AROUND 240 PM MDT.
U.S. HWY 191 MILE MARKER 130 AROUND 245 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4310 11033 4326 11011 4307 10989 4294 11006
TIME...MOT...LOC 2020Z 134DEG 5KT 4307 11006

ALLEN
Special weather statement, May 24, 2:25 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT SAT MAY 24 2014

WYZ014>016-242100-
UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER
MOUNTAINS WEST WY-
225 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SUBLETTE AND
WESTERN FREMONT COUNTIES UNTIL 300 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TORREY LAKE TO 5
MILES SOUTH OF U.S. HWY 287/26 MILE MARKER 70...AND MOVING SOUTHWEST
AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
TORREY LAKE AROUND 230 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4345 10945 4340 10936 4332 10934 4316 10956
      4343 10976 4350 10958
TIME...MOT...LOC 2025Z 048DEG 7KT 4346 10953 4333 10944

ALLEN
Local storm report, May 24, 2:49 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT SAT MAY 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TORNADO          3 NNE COWLEY            44.93N 108.45W
05/24/2014                   BIG HORN           WY   PUBLIC

            SIGHTED BY MULTIPLE SPOTTERS NEAR THE AIRPORT

&&

KALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:20 PM MDTSpecial Weather StatementRIWFremont40 min
May 23, 6:30 PM MDTSpecial Weather StatementRIWHot Springs45 min
May 23, 7:01 PM MDTSpecial Weather StatementRIWFremont59 min
May 24, 2:20 PM MDTSpecial Weather StatementRIWSublette25 min
May 24, 2:25 PM MDTSpecial Weather StatementRIW35 min
May 24, 2:44 PM MDTTornado Warning Tornado observedRIWBig Horn16 min
May 24, 3:27 PM MDTAreal Flood AdvisoryRIWSweetwater3 hr
May 24, 3:33 PM MDTSpecial Weather StatementRIWBig Horn42 min
May 24, 3:39 PM MDTSpecial Weather StatementRIWSweetwater51 min
May 24, 3:48 PM MDTSpecial Weather StatementRIWBig Horn42 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.